Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 142, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 28, 2016, 9:58 PM CDT for Bell County, Coryell County, McLennan County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2016, 9:58 PM CDT (02:58 UTC)
- Expired
- Apr 28, 2016, 11:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Bell County, TX, Coryell County, TX, McLennan County, TX
The radar
The Ft Hood radar (KGRK), 63 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -442 J/kg
- Mixed-layer LCL
- 2160 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
484 WUUS54 KFWD 290258 SVRFWD TXC027-099-309-290400- /O.NEW.KFWD.SV.W.0142.160429T0258Z-160429T0400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 958 PM CDT THU APR 28 2016 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BELL COUNTY IN CENTRAL TEXAS... SOUTHWESTERN MCLENNAN COUNTY IN CENTRAL TEXAS... SOUTHEASTERN CORYELL COUNTY IN CENTRAL TEXAS... * UNTIL 1100 PM CDT * AT 956 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF MORGAN'S POINT RESORT...OR 11 MILES NORTHEAST OF KILLEEN...MOVING NORTH AT 15 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS POSSIBLE. * THIS SEVERE THUNDERSTORM WILL BE NEAR... MOTHER NEFF STATE PARK AROUND 1030 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OGLESBY AND SOUTH MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3114 9767 3148 9769 3147 9726 3113 9740 TIME...MOT...LOC 0256Z 187DEG 12KT 3122 9760 HAIL...1.25IN WIND...<50MPH $$ STALLEY
4 follow-up statements
494
WWUS54 KFWD 290309
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1009 PM CDT THU APR 28 2016
TXC027-099-309-290400-
/O.CON.KFWD.SV.W.0142.000000T0000Z-160429T0400Z/
BELL TX-MCLENNAN TX-CORYELL TX-
1009 PM CDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTH CENTRAL BELL...SOUTHWESTERN MCLENNAN AND SOUTHEASTERN
CORYELL COUNTIES...
AT 1008 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORGAN'S POINT
RESORT...OR 10 MILES NORTH OF BELTON...MOVING NORTH AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
THIS SEVERE STORM WILL BE NEAR...
MOTHER NEFF STATE PARK AROUND 1035 PM CDT.
MCGREGOR AROUND 1045 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OGLESBY
AND SOUTH MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3114 9767 3148 9769 3147 9726 3113 9740
TIME...MOT...LOC 0308Z 188DEG 18KT 3121 9752
HAIL...1.75IN
WIND...<50MPH
$$
STALLEY005
WWUS54 KFWD 290325
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 PM CDT THU APR 28 2016
TXC027-099-309-290400-
/O.CON.KFWD.SV.W.0142.000000T0000Z-160429T0400Z/
BELL TX-MCLENNAN TX-CORYELL TX-
1025 PM CDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTH CENTRAL BELL...SOUTHWESTERN MCLENNAN AND SOUTHEASTERN
CORYELL COUNTIES...
AT 1024 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOTHER NEFF
STATE PARK...OR 12 MILES NORTH OF BELTON...MOVING NORTH AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
THIS SEVERE STORM WILL BE NEAR...
MOTHER NEFF STATE PARK AROUND 1040 PM CDT.
MOODY AROUND 1045 PM CDT.
MCGREGOR AROUND 1055 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OGLESBY
AND SOUTH MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK
SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3114 9767 3148 9769 3147 9726 3113 9740
TIME...MOT...LOC 0324Z 189DEG 16KT 3125 9749
HAIL...1.75IN
WIND...<50MPH
$$
STALLEY809 WWUS54 KFWD 290336 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1036 PM CDT THU APR 28 2016 TXC027-099-309-290400- /O.CON.KFWD.SV.W.0142.000000T0000Z-160429T0400Z/ BELL TX-MCLENNAN TX-CORYELL TX- 1036 PM CDT THU APR 28 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL BELL...SOUTHWESTERN MCLENNAN AND EAST CENTRAL CORYELL COUNTIES... AT 1035 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOTHER NEFF STATE PARK...OR 7 MILES SOUTHWEST OF MCGREGOR...MOVING NORTHEAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS POSSIBLE. THIS SEVERE STORM WILL BE NEAR... MCGREGOR AROUND 1045 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OGLESBY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. HEAVY RAINFALL IS OCCURRING WITH THIS STORM AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3123 9759 3148 9760 3147 9726 3118 9738 TIME...MOT...LOC 0335Z 211DEG 20KT 3136 9745 HAIL...1.00IN WIND...<50MPH $$ STALLEY
644
WWUS54 KFWD 290351
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1051 PM CDT THU APR 28 2016
TXC027-099-309-290400-
/O.EXP.KFWD.SV.W.0142.000000T0000Z-160429T0400Z/
BELL TX-MCLENNAN TX-CORYELL TX-
1051 PM CDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BELL...
SOUTHWESTERN MCLENNAN AND EAST CENTRAL CORYELL COUNTIES WILL EXPIRE
AT 1100 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...
HEAVY RAIN AND FREQUENT LIGHTNING ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3123 9759 3148 9760 3147 9726 3118 9738
TIME...MOT...LOC 0349Z 187DEG 12KT 3136 9745
$$
STALLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:34 PM CDT, 6 hours 24 minutes earlier.
Area forecast discussion, Apr 28, 3:34 PM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 334 PM CDT THU APR 28 2016 ...POTENTIALLY SIGNIFICANT SEVERE WEATHER POSSIBLE FRIDAY... .DISCUSSION... IT HAS BEEN A NICE DAY ACROSS NORTH AND CENTRAL TEXAS BUT CHANGES ARE ON THE WAY AS A VERY MOIST AND UNSTABLE AIR MASS HEADS BACK INTO THE REGION TONIGHT IN THE WAKE OF A WARM FRONT MOVING UP FROM THE SOUTH. THIS WILL SET THE STAGE FOR AN ACTIVE DAY TOMORROW WITH A NOTEWORTHY SEVERE WEATHER POTENTIAL THAT COULD END UP BEING SIGNIFICANT IF MESOSCALE FEATURES EVOLVE AS DISCUSSED BELOW. SATELLITE AND SURFACE OBSERVATIONS DEPICT THE RICH MOISTURE WITH DEWPOINTS IN THE LOW TO MID 70S IN SOUTH AND SOUTHEAST TEXAS THAT WILL ENTER THE SOUTHERN ZONES THIS EVENING. WARM FRONTS ARE NOT SURPRISINGLY ASSOCIATED WITH WARM ADVECTION...AND WARM ADVECTION IS OFTEN SYNONYMOUS WITH LIFTING OR RISING AIR. AS THIS WARM AND MOIST AIR ENTERS THE CWA...IT WILL BE UNDERCUTTING A COLDER AIRMASS ALOFT WHICH WILL YIELD HIGH AMOUNTS OF INSTABILITY THAT WILL BE UNCAPPED. THE WARM ADVECTION ITSELF WILL BE PROVIDING THE LIFT FOR SCATTERED STORMS TO BLOSSOM. THESE STORMS SHOULD BE SLIGHTLY ELEVATED ABOVE THE BOUNDARY LAYER WHICH SHOULD LIMIT THE WIND OR TORNADO POTENTIAL DESPITE WELL ORGANIZED AND IMPRESSIVE SHEAR PROFILES. HOWEVER THESE STORMS WILL STILL BE CAPABLE OF LARGE HAIL...PERHAPS UP TO THE SIZE OF GOLFBALLS FOR THE STRONGEST CELLS. THE ISOLATED TO SCATTERED ACTIVITY IS EXPECTED TO DEVELOP IN THE SOUTHERN ZONES AROUND MID EVENING...WITH STORMS MOVING NORTHWARD AND INCREASING IN COVERAGE AND INTENSITY BY THE TIME THEY REACH THE I-20 CORRIDOR AROUND MIDNIGHT. HIGHEST POPS OF 60-70 PERCENT WILL BE LOCATED OVER THE NORTHERN HALF OF THE REGION...WITH POPS JUST 30 PERCENT IN THE SOUTHERN ZONES. WHILE MODEL GUIDANCE IS SOMEWHAT SPLIT ON WHETHER THE OVERNIGHT ACTIVITY WILL CONTINUE TO REDEVELOP/PERSIST OVER THE CWA LATE TONIGHT AND INTO FRIDAY MORNING...AM SIDING WITH THE RAP/HRRR/TTU WRF FORECASTS WHICH KICK THE WARM FRONT AND STORMS NORTH OF THE RED RIVER BY DAY BREAK. THIS IS BECAUSE THE SOUTHERLY WINDS IN THE LOW-MID LEVELS SHOULD ALSO PULL SOME WARMER AIR IN FROM SOUTH TEXAS WHICH SHOULD EFFECTIVELY CAP THE CWA FOR ADDITIONAL CONVECTION WELL SOUTH OF THE WARM FRONT BY DAYBREAK FRIDAY. THIS CAP IS NOT FORECAST TO BE VERY STRONG BY ANY OF THE MODELS...AND AS TEMPS REACH THE UPPER 70S TO LOWER 80S BY MIDDAY FRIDAY IT SHOULD BREAK. WHILE A DRY LINE WILL BE APPROACHING FROM THE WEST AND REACHES OUR WESTERN CWA BORDER FRIDAY AFTERNOON...IT IS MORE LIKELY THAT CONVECTION WILL SPONTANEOUSLY DEVELOP WELL EAST OF THE DRY LINE IN AN AXIS OF WARM ADVECTION AND MOISTURE CONVERGENCE ALONG THE I-35 CORRIDOR AROUND OR JUST AFTER MIDDAY. THIS IS ADVERTISED BY SEVERAL OF THE HIGH-RES MODELS...AND ALL OF THE GLOBAL MODELS ARE DROPPING THE HIGHEST QPF AND UPWARD MOTIONS EAST OF I-35 BETWEEN 18Z-00Z. THUS THERE IS HIGH CONFIDENCE THAT STORMS WILL NOT NEED THE DRY LINE OR PEAK DAY TIME HEATING TO DEVELOP. IN SHORT THIS EVENT DOES NOT LOOK LIKE IT IS GOING TO BE THE TYPICAL DRYLINE DAY WHERE WE WAIT UNTIL LATE AFTERNOON FOR STORMS TO FIRE OUT WEST. INSTEAD THE INITIATION OVER THE I-35 CORRIDOR COULD LEAD TO NUMEROUS STORMS IF THE CAP IS TOO WEAK AND PERHAPS A MESSY CONVECTIVE EVOLUTION THAT DOES NOT LET ANY ONE STORM HAVE ALL OF THE INSTABILITY TO THEMSELVES. THIS WOULD LOWER THE OVERALL SEVERE WEATHER POTENTIAL. HOWEVER IF CONVECTION IS NOT AS NUMEROUS THERE IS A GREATER POTENTIAL FOR SIGNIFICANT SEVERE WEATHER OCCURRING GIVEN SURFACE BASED CAPE VALUES INCREASING TO 2500 TO 3500 J/KG BY EARLY AFTERNOON. THIS INSTABILITY WILL ALSO BE OCCURRING IN THE PRESENCE OF WELL ORGANIZED SHEAR PROFILES...MORE THAN ENOUGH TO SUPPORT SUPERCELLS AND ENOUGH LOW LEVEL SHEAR TO BE CONCERNED ABOUT TORNADOES...ESPECIALLY GIVEN THE UNUSUALLY HIGH LOW LEVEL INSTABILITY COMPLEMENTS OF LOWER 70S DEWPOINTS. FURTHERMORE IF ACTIVITY DOES DEVELOP ALONG THE I-35 CORRIDOR BY MIDDAY AS EXPECTED...IT IS LIKELY TO TRAIN OVER THE SAME REGION WITH JUST A GRADUAL EASTWARD SHIFT. THIS COULD LEAD TO EXCESSIVE MULTI-INCH RAINFALL IN LOCALIZED AREAS. SINCE THIS FLOODING POTENTIAL IS HIGHLY DEPENDENT ON MESOSCALE FEATURES DEVELOPING IN THE RIGHT PLACE AND TIME...WE THOUGHT IT WOULD BE BEST TO LET LATER SHIFTS MAKE THE CALL WHETHER TO INCLUDE PART OF THE AREA IN A WATCH. BELIEVE THAT FRIDAY/S THUNDERSTORM ACTIVITY SHOULD SLOWLY SHIFT EASTWARD DURING THE AFTERNOON HOURS...AND LIKELY INTO EAST TEXAS BY MIDNIGHT. MOST MODELS SUGGEST THAT THE EFFECTIVE COLD FRONT WILL SET UP EAST OF THE CWA ON SATURDAY WHICH MEANS ANY ADDITIONAL CONVECTION SATURDAY AFTERNOON WOULD DEVELOP EAST OF THE REGION. HAVE RETAINED LOW POPS OVER THE EASTERN ZONES IN CASE THE FRONT/DRY LINE SETS UP A LITTLE FARTHER WEST THAN EXPECTED. BEHIND THE FRONT/DRY LINE OVER MOST OF THE AREA IT SHOULD BE MOSTLY SUNNY AND DRY WITH HIGH TEMPERATURES WARMING INTO THE MID TO UPPER 80S. A STRONGER PUSH OF COOLER AIR WILL ARRIVE SATURDAY NIGHT...SO THIS WILL ASSUREDLY RESULT IN A SUNNY AND NICE DAY SUNDAY WITH TEMPS COOLING INTO THE MID 70S TO LOWER 80S FOR HIGHS. RAIN CHANCES RETURN ON MONDAY AS ANOTHER SHORTWAVE TROUGH MOVES ACROSS THE REGION. THE FORCING WITH THIS SYSTEM WILL BE STRONG BUT WILL OCCUR ON THE COLD SIDE OF THE FRONTAL BOUNDARY WHICH MEANS NO SEVERE WEATHER IS EXPECTED. WILL SHOW A CHANCE OF RAIN AND SEASONABLY COOL TEMPS MONDAY WITH HIGHS IN THE MID 60S WEST TO MID 70S EAST. FOR MID TO LATE NEXT WEEK...UPPER LEVEL RIDGING WILL PREVAIL AND IT LOOKS LIKE WE WILL STRING A FEW DRY AND PLEASANT DAYS TOGETHER. HIGHS WILL BE NEAR 80 WITH LOWS IN THE 50S. TR.92 && .AVIATION... /ISSUED 118 PM CDT THU APR 28 2016/ /18Z TAFS/ VFR WITH SE WINDS 10-15 KTS WILL PREVAIL THROUGH 03Z. CHALLENGES ARRIVE AFTERWARD WITH REGARD TO TIMING CIGS/CONVECTION THROUGH 12Z. WAA AND LARGE SCALE ASCENT ASSOCIATED WITH A SURFACE WARM FRONT AND LEAD SOUTHERN ROCKIES SHORTWAVE ALOFT WILL INCREASE DURING THE OVERNIGHT HOURS. ISOLATED-SCATTERED STRONG-SEVERE TSRA WILL BE POSSIBLE FOR A TIME WINDOW BETWEEN 03Z-09Z...WHEN THE WARM FRONT LIFTS RAPIDLY NORTH IN RESPONSE TO A 30-40 KT LLJ. WITH CONVECTIVE ACTIVITY BEING FAIRLY DISCRETE...WE WILL ONLY INTRODUCE VCTS IN THE FCST AT ALL NORTH TX AIRPORTS DURING THIS 6-HR WINDOW. BEST WAA AND POTENTIAL FOR STORMS WILL SHIFT INTO OK/AR BY 12Z AND AFTER. WE DO LOOK FOR A RELATIVELY QUIET PERIOD 12Z-18Z FRIDAY...AS A SHORTWAVE EXITS THE AREA AND SUBSIDENCE TAKES HOLD. IN ADDITION... WAA WILL WEAKEN SOMEWHAT. HOWEVER...IFR/MVFR CIGS WILL PREVAIL AND LIMIT ARRIVALS TO AREA AIRPORTS WITH SE WINDS 15-20 KTS AND GUSTY PREVAILING. THE MAIN SHORTWAVE TROUGH WILL BEGIN LIFTING OUT OF THE SOUTHERN ROCKIES IN THE 18Z FRIDAY-00Z SATURDAY TIME FRAME... WITH A DRYLINE MOVING CLOSE TO...OR INTO WESTERN NORTH TX. MORE NUMEROUS SHRA AND TSRA WILL DEVELOP AND RACE NORTHEAST WITH THE MEAN FLOW FRIDAY AFTERNOON...SOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES POSSIBLE. THE BULK OF THIS ACTIVITY WILL MOVE EAST OF THE AIRPORTS BY NIGHTFALL FRIDAY EVENING. HAVE ADDED A 24-30 HR PERIOD BEGINNING AT 20Z FRIDAY TO INTRODUCE VCTS AND CONVECTIVE POTENTIAL INCREASING ACROSS NORTH TX FOR DFW AIRPORT. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH 70 81 64 86 58 / 60 80 50 10 5 WACO 71 82 64 87 58 / 40 80 50 10 10 PARIS 64 78 65 83 57 / 70 90 80 30 10 DENTON 66 79 59 86 54 / 60 80 50 10 5 MCKINNEY 67 79 61 84 55 / 70 80 60 10 10 DALLAS 70 81 65 86 59 / 60 80 60 10 10 TERRELL 69 81 66 85 58 / 70 80 70 20 10 CORSICANA 71 83 66 86 61 / 40 80 70 20 10 TEMPLE 72 82 64 88 59 / 30 70 60 20 10 MINERAL WELLS 66 81 56 85 54 / 50 60 30 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 28, 3:18 PM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 318 PM CDT THU APR 28 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 318 PM CDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...THROUGH TONIGHT. THUNDERSTORM CHANCES WILL RETURN LATE THIS EVENING AND THROUGH THE OVERNIGHT HOURS...AS A WARM FRONT MOVES RAPIDLY NORTH ACROSS NORTH TEXAS. THE GREATEST CHANCES WILL BE AFTER MIDNIGHT ALONG AND NORTH OF THE I-20 CORRIDOR. RICH GULF MOISTURE SURGING NORTH WITH THE WARM FRONT WILL RESULT IN STEADILY INCREASING INSTABILITY... ESPECIALLY ALOFT. THE INCREASING INSTABILITY WILL COMBINE WITH STRONG WIND SHEAR WITH HEIGHT FOR ELEVATED SUPERCELL STRUCTURES CAPABLE OF LARGE HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS MAY BE ONGOING AT DAYBREAK FRIDAY MORNING... PARTICULARLY ACROSS AREAS ALONG THE RED RIVER VALLEY. LARGE HAIL WILL CONTINUE TO BE THE PRIMARY CONCERN WITH MORNING STORMS...BUT BRIEF HEAVY DOWNPOURS COULD RESULT IN MINOR FLOODING ISSUES THAT MAY IMPACT THE MORNING COMMUTE. THESE STORMS ARE EXPECTED TO COME TO AN END BEFORE MIDDAY. A DRYLINE WILL INVADE FROM THE WEST FRIDAY AFTERNOON...AS THE MAIN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. THE COMBINATION OF INCREASING LIFT...A VERY UNSTABLE ATMOSPHERE WITH LITTLE CAPPING IN PLACE AT PEAK HEATING...AND STRONG WIND SHEAR WILL PROMOTE THE FORMATION OF SEVERE STORMS AND POSSIBLY SUPERCELLS. ANY SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THE SEVERE WEATHER THREAT WILL BE ALONG AND EAST OF INTERSTATE 35 AND WILL CONTINUE FRIDAY NIGHT INTO SATURDAY MORNING. THUNDERSTORM CHANCES WILL GRADUALLY END FROM WEST TO EAST LATE ON SATURDAY. THE NEXT STORM SYSTEM WILL APPROACH EARLY NEXT WEEK. THUNDERSTORM CHANCES WILL RETURN AS EARLY AS SUNDAY NIGHT AND CONTINUE ON MONDAY...BEFORE COMING TO AN END ON TUESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED OVERNIGHT FOR LARGE HAIL REPORTS AND ANY LOCALIZED FLOODING.
In the hours before
Local storm report, Apr 28, 8:47 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
847 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL BELTON 31.07N 97.47W
04/28/2016 E1.00 INCH BELL TX PUBLIC
QUARTER SIZE HAIL REPORTED IN SOUTH SIDE OF BELTON, HALF
A MILE NORTH OF EXPO CENTERLocal storm report, Apr 28, 8:55 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 2 ESE BELTON 31.06N 97.44W
04/28/2016 E2.00 INCH BELL TX BROADCAST MEDIA
2 INCH SIZE HAIL REPORTED WEST OF BELTON NEAR STILLHOUSE
HOLLOW LAKE.Local storm report, Apr 28, 8:57 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
857 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM HAIL BELTON 31.07N 97.47W
04/28/2016 E1.25 INCH BELL TX BROADCAST MEDIA
HALF DOLLAR SIZE HAIL REPORTED IN BELTONLocal storm report, Apr 28, 9:07 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
907 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL MORGAN'S POINT RESORT 31.16N 97.45W
04/28/2016 E1.00 INCH BELL TX AMATEUR RADIO
QUARTER SIZE HAIL REPORTED IN MORGAN'S POINT RESORT.Local storm report, Apr 28, 9:15 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
915 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 2 SW BELTON 31.05N 97.49W
04/28/2016 E1.25 INCH BELL TX TRAINED SPOTTER
HALF DOLLAR SIZE HAIL REPORTED 2 MILES SW OF BELTON.Local storm report, Apr 28, 9:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL BELTON 31.07N 97.47W
04/28/2016 E1.75 INCH BELL TX BROADCAST MEDIA
GOLFBALL SIZE HAIL REPORTED WEST OF BELTON HIGH SCHOOL.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:56 PM CDT | Special Weather Statement | FWD | Bell | 49 min |
| Apr 28, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 46 min |
| Apr 28, 9:13 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, McLennan | 47 min |
| Apr 28, 9:34 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell | 26 min |
| Apr 28, 10:39 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell, McLennan | 3 hr |
| Apr 29, 1:57 AM CDT | Special Weather Statement | FWD | Montague | 48 min |
| Apr 29, 2:04 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 41 min |
| Apr 29, 9:41 AM CDT | River Flood Warning | FWD | Leon, Robertson | 5 days |
| Apr 29, 9:51 AM CDT | River Flood Warning | FWD | Hunt | 53 hr |
| Apr 29, 9:51 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 40 hr |
| Apr 29, 11:16 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 51 hr |
| Apr 29, 12:27 PM CDT | Special Weather Statement | FWD | Henderson | 33 min |
| Apr 29, 12:32 PM CDT | Special Weather Statement | FWD | Van Zandt | 28 min |
| Apr 29, 1:04 PM CDT | Special Weather Statement | FWD | Freestone, Leon, Robertson | 26 min |
| Apr 29, 1:09 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson | 66 min |
| Apr 29, 1:33 PM CDT | Special Weather Statement | FWD | Leon, Robertson | 57 min |
| Apr 29, 1:43 PM CDT | Special Weather Statement | FWD | Tarrant | 32 min |
| Apr 29, 1:56 PM CDT | Special Weather Statement | FWD | Collin | 34 min |
| Apr 29, 2:00 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Robertson | 60 min |
| Apr 29, 2:06 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone | 54 min |
| Apr 29, 2:10 PM CDT | Special Weather Statement | FWD | Comanche, Erath, Hood | 35 min |
| Apr 29, 2:15 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 60 min |
| Apr 29, 2:20 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 25 min |
| Apr 29, 2:21 PM CDT | Areal Flood Advisory | FWD | Anderson, Delta, Freestone, Henderson, Hopkins, Leon and 4 more | 4 hr |
| Apr 29, 2:30 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 60 min |
| Apr 29, 2:32 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 43 min |
| Apr 29, 2:38 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Palo Pinto, Parker | 39 min |
| Apr 29, 2:39 PM CDT | Severe Thunderstorm Warning | FWD | Young | 48 min |
| Apr 29, 2:44 PM CDT | Areal Flood Warning | FWD | Bell, Coryell, McLennan | 3 hr |
| Apr 29, 2:58 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 47 min |
| Apr 29, 3:07 PM CDT | Special Weather Statement | FWD | Bosque, Hill, Somervell | 53 min |
| Apr 29, 3:07 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 53 min |
| Apr 29, 3:11 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone | 64 min |
| Apr 29, 3:13 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 40 min |
| Apr 29, 3:16 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 39 min |
| Apr 29, 3:28 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson | 62 min |
| Apr 29, 3:55 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro, Van Zandt | 65 min |
| Apr 29, 4:08 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 44 min |
| Apr 29, 4:10 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 65 min |
| Apr 29, 4:12 PM CDT | Special Weather Statement | FWD | Leon, Limestone | 33 min |
| Apr 29, 4:19 PM CDT | Tornado Warning | FWD | Grayson | 26 min |
| Apr 29, 4:28 PM CDT | Areal Flood Warning | FWD | Delta, Fannin, Henderson, Hopkins, Hunt, Kaufman and 4 more | 3 hr |
| Apr 29, 4:40 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 41 min |
| Apr 29, 4:43 PM CDT | Tornado Warning | FWD | Grayson | 32 min |
| Apr 29, 4:45 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 43 min |
| Apr 29, 4:51 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 54 min |
| Apr 29, 4:54 PM CDT | Tornado Warning | FWD | Henderson | 36 min |
| Apr 29, 4:58 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 62 min |
| Apr 29, 5:04 PM CDT | Tornado Warning | FWD | Van Zandt | 41 min |
| Apr 29, 5:06 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton | 28 min |
| Apr 29, 5:06 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 54 min |
| Apr 29, 5:21 PM CDT | Tornado Warning | FWD | Henderson, Van Zandt | 39 min |
| Apr 29, 5:41 PM CDT | Flash Flood Warning | FWD | Henderson, Van Zandt | 3 hr |
| Apr 29, 5:54 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 66 min |
| Apr 29, 5:57 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hamilton | 34 min |
| Apr 29, 5:59 PM CDT | Areal Flood Warning | FWD | Fannin, Grayson | 3 hr |
| Apr 29, 5:59 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson, Somervell | 61 min |
| Apr 29, 6:08 PM CDT | Tornado Warning | FWD | Bosque | 37 min |
| Apr 29, 6:48 PM CDT | Flash Flood Warning | FWD | Bosque | 2 hr |
| Apr 29, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.